3 doctors weighed in:

Accidentally took one of my dad's Metformin pills. Im not diabetic. Is this bad or harmless?

3 doctors weighed in
Dr. Donald Steinmuller
Internal Medicine - Nephrology & Dialysis
1 doctor agrees

In brief: Depends

Taking one pill is unlikely to cause a problem. But an overdose can cause lethal complication especially if other medical problems such as kidney or liver disease.
Why did this happen? You thought it was your pill??? Did you take several or many of his pills all at once. If any question of overdose or poisoning contact ER with access to poison control

In brief: Depends

Taking one pill is unlikely to cause a problem. But an overdose can cause lethal complication especially if other medical problems such as kidney or liver disease.
Why did this happen? You thought it was your pill??? Did you take several or many of his pills all at once. If any question of overdose or poisoning contact ER with access to poison control
Dr. Donald Steinmuller
Dr. Donald Steinmuller
Thank
1 doctor agrees

In brief: No but do not repeat

you will be OK try to drink a cup of orange juice .
the nice thing about metformin VS other diabetes medication, it does not cause severe hypoglycemia. make sure it does not happen again.

In brief: No but do not repeat

you will be OK try to drink a cup of orange juice .
the nice thing about metformin VS other diabetes medication, it does not cause severe hypoglycemia. make sure it does not happen again.
Dr. M. Hytham Beck
Dr. M. Hytham Beck
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
47 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors